Title

DISCRETIZATION PRINCIPLES FOR LINEAR TWO-POINT BOUNDARY VALUE PROBLEMS, III

Authors

Authors

T. Yamamoto; S. Oishi; M. Z. Nashed; Z. C. Li;Q. Fang

Comments

Authors: contact us about adding a copy of your work at STARS@ucf.edu

Abbreviated Journal Title

Numer. Funct. Anal. Optim.

Keywords

Discretization principles; Finite difference methods; Two-point boundary; value problems; INVERSION; MATRICES; Mathematics, Applied

Abstract

This paper extends results of Yamamoto et al. (Numer. Funct. Anal. Optimiz. 2008; 29: 213-224) to the boundary value problem {-(p(x)u')' + q(x)u' + r (x) u = f(x), a <= x <= b, c(0)u(a) - c(1)u'(a) = d(0)u(b) + d(1)u'(b) = 0, where the sign of r(x) is indefinite. Let H(v)A(v)U(v) = f(v) be the finite difference equations on partitions Delta(v) : a = x(0)(v) < x(1)(v) < ... < x(nv+ 1)(v) = b, v = 1, 2,...with h(v) = max(i)(x(i)(v) - x(i-1)(v)) -> 0 as v -> infinity, where H(v) and A(v) are diagonal and tridiagonal matrices, respectively, and f(v) are vectors generated by discretization of f(x). Then equivalent conditions for the boundary value problem to have a unique solution u is an element of C(2)[a, b] are given in terms of H(v)(-1) and A(v)(-1).

Journal Title

Numerical Functional Analysis and Optimization

Volume

29

Issue/Number

9-10

Publication Date

1-1-2008

Document Type

Article

Language

English

First Page

1180

Last Page

1200

WOS Identifier

WOS:000261921600012

ISSN

0163-0563

Share

COinS